This patient support community is for discussions relating to pregnancy concerns for teens, ages 13-17. Please note, this community is not intended to discuss how to conceive. Questions regarding this will be removed.
Hi. Here's my question. I'm 16, and not ready for a child but I am sexually active. I have been faithfully on my birth control (Tri-Sprintec) for around 7 months. I was diagnosed with strep throat 4 days ago and was prescribed amoxicillin. My doctor said there was a chance the anti-biotic could decrease my birth control's effectiveness. I'm on my period and my boyfriend and I did the deed last night and this morning. We did not use a condom and he did not ejaculate at all. To be safe I took the morning after pill (First Choice) at 10am. Around 4pm the same day I got a terrible stomach ache and had diarrhea. I understand that each time you have sexual intercourse there is a slight chance of pregnancy. However, I wanted to know if First Choice would still be effective? Would it have worked in my body within the six hours I had taken it? Do I have a significant chance of being pregnant?
I agree, the morning after pill can make you sick. The chances of you being pregnant are pretty slim. The best thing to do is use a condom during your period if you have sex because not all women ovulate in the middle of the month. Were you on your period while on the antibiotics? If you are still on the antibiotics use a condom until you're finished taking them. You should be able to start back on the pill as usual.
First Choice best results are with in 3 days or as soon as possible. You had a stomach ache, did you have First Choice on a full or empty stomach? As for the diarrhea it could be a side effect from taking First Choice. As for the chance of pregnancy I"m not quite sure. Only way to find out is to stick with taking your birth control and take a pregnancy test in 2 weeks to make sure that First Choice was effective.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.